The US Food and Drug Administration (FDA) rejected the emergency epinephrine injection of Adamis Pharmaceuticals Corporation (NASDAQ:ADMP) for acute anaphylaxis, marking its second rejection.
Following the announcement, Adamis Pharmaceuticals dropped 26% during pre market trade on Monday. Year-to-date on Friday, however, the stock remains up by 64%.
Further Tests Required
Adamis Pharmaceuticals confirmed on Monday that the FDA asked it to conduct two extended studies to support the safety and efficacy of the drug in treating the severe allergic reaction. Particularly, the FDA wants the pharmaceutical giant to conduct usability and reliability studies to explore the human factors affecting the overall response of the pre-filled single dose syringe (PFS).
In line with this, the pharmaceutical company said that it will fulfill the additional requirements later this year in order for it to file another New Drug Application (NDA) subject to FDA approval.
Dennis Carlo, Adamis Pharmaceuticals President and CEO, expressed that the company is committed to working on the issues. Carlo explained that the company will proceed on the tests as soon as the FDA responds to its study protocols, which Adamis Pharmaceuticals look forward to submit in a couple of weeks.
In March, 2015, the FDA already rejected the company’s first application for the drug’s approval. Adamis Pharmaceuticals faced issues concerning the volume of dose. Following the first NDA rejection, the company made significant changes on the PFS, which now led the FDA to ask for further studies to back the developments.
Acute anaphylaxis is a serious allergic reaction that can be fatal when not treated immediately; hence the need for safe and effective emergency drug. It is commonly triggered by shellfish, nuts, dairy products, egg whites, certain medications, and sesame seeds. Bee stings can also cause anaphylaxis. Epinephrine is the most recommended drug to administer among anaphylaxis patients, who are usually children.
A recent study published on the Journal of American Medical Association last August confirmed that delayed epinephrine administration can lead to in-hospital cardiac arrest with an initial non-shockable rhythm among children.